Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 70, NWS Jacksonville, FL

April 28, 2011Alachua County, Marion County, Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 28, 2011, 11:41 PM EDT for Alachua County, Marion County, Putnam County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2011, 11:41 PM EDT (03:41 UTC)
Expired
Apr 29, 2011, 12:30 AM EDT
In force
49 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Alachua County, FL, Marion County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2278 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WUUS52 KJAX 290341
SVRJAX
FLC001-083-107-290430-
/O.NEW.KJAX.SV.W.0070.110429T0341Z-110429T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1141 PM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALACHUA COUNTY IN NORTHERN FLORIDA
  WESTERN PUTNAM COUNTY IN NORTHEAST FLORIDA
  NORTHERN MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 1230 AM EDT

* AT 1142 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 11 MILES SOUTHWEST OF CROSS CREEK...OR 8 MILES EAST OF
  WILLISTON...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROSS
  CREEK...CITRA...ORANGE SPRINGS AND INTERLACHEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2950 8242 2971 8192 2947 8181 2932 8234
TIME...MOT...LOC 0342Z 248DEG 31KT 2944 8225

$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 8:57 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 28, 8:57 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
857 PM EDT THU APR 28 2011

.UPDATE...COLD FRONT APPROACHING WESTERN SECTIONS OF THE AREA
WITH SHOWERS AND THUNDERSTORMS CONTINUING AHEAD OF BOUNDARY MAINLY
OVER NE FL. STRONG INSTABILITY OVER NE FL WILL KEEP CONVECTION
GOING THROUGH THE EVENING AND THEN TAPER OFF SHORTLY AROUND
MIDNIGHT. ISOLATED AREAS OF GUSTY WINDS AND SMALL HAIL STILL
POSSIBLE GIVEN ADEQUATE CAPE. WILL UPDATE AND LOWER POPS TO THE
WEST.

&&

.AVIATION...HAVE TSTM IN TAFS TILL 02Z AT SSI...04Z AT GNV...AND
03Z AT JAX...CRG...AND VQQ. MOSTLY VFR OUTSIDE OF SHOWER ACTIVITY.
DECREASING CLOUDS EXPECTED AFTER 06Z.

&&

.MARINE...WILL CONTINUE SCEC HEADLINE AS WINDS AND SEAS WILL BE
NEAR CRITERIA. WINDS WILL SHIFT TO NW AFTER MIDNIGHT WITH FRONTAL
PASSAGE.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZIBURA/ZAPPE/WALKER
Hazardous weather outlook, Apr 28, 9:17 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 PM EDT THU APR 28 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
917 PM EDT THU APR 28 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...SCATTERED THUNDERSTORMS ENDING THIS EVENING...

.DAY ONE...TONIGHT...

A COLD FRONT WILL CROSS THE REGION TONIGHT. A FEW THUNDERSTORMS WILL
BE POSSIBLE THIS EVENING UNTIL AROUND MIDNIGHT...AHEAD OF THE FRONTAL
PASSAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY INTO WEDNESDAY WITH
THE NEXT FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Apr 28, 7:24 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
724 PM EDT THU APR 28 2011

GAZ153-154-290000-
COASTAL GLYNN-INLAND GLYNN-
724 PM EDT THU APR 28 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
GLYNN COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 800 PM EDT...

AT 724 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF BOYS ESTATE...OR 8 MILES
NORTHWEST OF DOCK JUNCTION...MOVING EAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BOYS ESTATE AND LITTLE ST.
SIMMONS ISLAND THROUGH 800 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3121 8157 3138 8163 3140 8157 3134 8148
      3134 8144 3131 8142 3132 8137 3131 8132
      3130 8130 3130 8127 3127 8126
TIME...MOT...LOC 2324Z 254DEG 30KT 3132 8151

ZAPPE
Special weather statement, Apr 28, 7:52 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
752 PM EDT THU APR 28 2011

FLZ024-GAZ150-164-165-290030-
CHARLTON-INLAND CAMDEN-NASSAU-WARE-
752 PM EDT THU APR 28 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WARE...NORTHWESTERN NASSAU...CENTRAL CHARLTON AND WESTERN CAMDEN
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 830 PM EDT...

AT 752 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 19 MILES SOUTHWEST OF HOMELAND...OR 8
MILES SOUTH OF STEVEN FOSTER STATE PARK...MOVING EAST AT 35 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMELAND...FOLKSTON
AND KINGS FERRY THROUGH 830 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3091 8185 3075 8178 3064 8230 3077 8234
TIME...MOT...LOC 2352Z 253DEG 32KT 3073 8223

ZAPPE
Special weather statement, Apr 28, 7:58 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
758 PM EDT THU APR 28 2011

FLZ035-036-290030-
ALACHUA-GILCHRIST-
758 PM EDT THU APR 28 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ALACHUA
AND GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 830 PM EDT...

AT 758 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF BELL...MOVING EAST
AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
BELL...TRENTON AND NEWBERRY THROUGH 830 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2964 8296 2970 8297 2974 8295 2977 8295
      2983 8254 2960 8251 2958 8292 2958 8296
      2961 8298 2963 8298
TIME...MOT...LOC 2358Z 269DEG 33KT 2969 8288

ZAPPE
Special weather statement, Apr 28, 8:41 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
841 PM EDT THU APR 28 2011

FLZ030-031-036-290115-
ALACHUA-BRADFORD-UNION-
841 PM EDT THU APR 28 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD...
NORTHERN ALACHUA AND UNION COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 915 PM EDT...

AT 841 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DUKES...OR 3 MILES NORTHEAST OF
WORTHINGTON SPRINGS...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND WORTHINGTON SPRINGS...LAKE BUTLER...LA
CROSSE...DUKES...BROOKER...NEW RIVER...SAMPSON...JOHNSTOWN...RAIFORD
AND HAMPTON THROUGH 915 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3014 8230 2988 8208 2976 8243 2992 8255
      2993 8253 2996 8253 2996 8255 2998 8257
TIME...MOT...LOC 0041Z 250DEG 32KT 2998 8233

ZIBURA
Special weather statement, Apr 28, 9:44 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
944 PM EDT THU APR 28 2011

FLZ040-290230-
MARION-
944 PM EDT THU APR 28 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 1030 PM EDT...

AT 945 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF RAINBOW LAKES
ESTATES...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND DUNNELLON...RAINBOW LAKES ESTATES...ROMEO AND
OCALA AIRPORT THROUGH 1030 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2905 8248 2904 8250 2904 8253 2905 8254
      2920 8254 2922 8250 2922 8241 2925 8240
      2931 8223 2906 8215 2902 8244
TIME...MOT...LOC 0145Z 258DEG 20KT 2911 8249

ZAPPE
Special weather statement, Apr 28, 11:23 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1123 PM EDT THU APR 28 2011

FLZ036-037-040-290415-
ALACHUA-MARION-PUTNAM-
1123 PM EDT THU APR 28 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...WESTERN PUTNAM AND NORTHERN MARION COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 1215 AM EDT...

AT 1123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 9 MILES WEST OF FLEMINGTON...OR OVER
WILLISTON...MOVING EAST AT 40 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND MICANOPY...FLEMINGTON...REDDICK...LOWELL...
MCINTOSH...CROSS CREEK...SPARR...LOCHLOOSA...CITRA AND FORT MCCOY
THROUGH 1215 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2948 8241 2948 8253 2967 8183 2937 8177
      2930 8241
TIME...MOT...LOC 0323Z 258DEG 37KT 2940 8236

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:12 PM EDTSpecial Marine WarningJAX2 hr
Apr 28, 8:41 PM EDTSpecial Weather StatementJAXBradford, Union34 min
Apr 28, 9:44 PM EDTSpecial Weather StatementJAXMarion46 min
Apr 28, 9:55 PM EDTSpecial Marine WarningJAX65 min
Apr 28, 10:16 PM EDTAreal Flood AdvisoryJAXAlachua119 min
Apr 28, 11:23 PM EDTSpecial Weather StatementJAXAlachua52 min
Apr 29, 12:50 AM EDTSpecial Weather StatementJAXPutnam40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.